MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22522UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 12/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt, was made to use one resolute onyx rx coronary drug eluting stent to treat a moderately tortuous, moderately calcified lesion exhibiting chronic total occlusion (cto) located in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to/at a lesion.It was stated that the stent was not removed from the patient.A balloon was used to crush the dislodged stent into the lad proximal to the target lesion.Another 2.5 x 22mm onyx stent was used to stent over the dislodged stent, trapping it behind the deployed stent.It was stated that the stent that the 2.25 x 22 onyx was attempting to cross was severely under deployed.The patient was reported to be alive with no further injuries.
 
Additional Manufacturer Narrative
Additional information: it was stated that a previously implanted stent in the prox-mid vessel was 100% occluded in it's proximal portion.It was stated that there was no flow to the mid-distal lad or the diagonal branch.With the help of a 2.0x12mm sprinter legend balloon the diagonal branch was wired.The device was inflated, resulting in flow down to the diagonal branch.A dissection was noted in the proximal vessel but timi 3 flow was achieved in the diagonal branch.A non-medtronic wire was passed into the lad.A 2.0 x 20mm sprinter legend was used to balloon the proximal-mid lad, resulting in timi 3 flow down the lad.It was reported that the 2.25 x 22mm resolute onyx stent was attempted but failed to pass through the under deployed area within the old stent and stent dislodgement occurred.A 2.25x15mm sprinter legend was used to crush the dislodged stent into the lad proximal to the target lesion.Another 2.5 x 22mm resolute onyx was deployed in the proximal lad overlapping the proximal portion of the original stent.Multiple balloons were used to treat the area in the mid lad that was under-deployed where the original stent was.The diagonal branch was then wired and a 2.0x15mm sprinter legend was inflated in the ostial-proximal vessel.It was stated that the dissection was still present in the ostial-proximal diagonal branch but there was timi 3 flow to the vessel.The original stent was still under-deployed but there was timi 3 flow in the lad.Relevant history added to b7.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was later stated that the dissection in the diagonal branch was most likely due to the balloon inflation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was stated that a stent implanted four days previously in the prox-mid vessel, was 100% occluded in it's proximal portion.Procedural image evaluation: procedural images were provided for review.Images show a chronic total occlusion in the lad that extends to the proximal area of a previously deployed stent.Images of pre-dilation in the lesion are included and the occlusion is ballooned to regain blood flow through the lad and diagonal.Dissection of the diagonal branch is evident post inflation of the 2.0 x 12mm sprinter legend balloon.Multiple vessel pre-dilatation are completed to treat the dissection and to prepare the vessel for stent deployment.Dislodged ronyx is seen being crushed into the vessel, proximal to the lesion.There are no images provided of the mechanism of the stent dislodgement in vivo.A second ronyx is deployed to the lesion without issue following further dilation of the vessel.Angiographic results show that blood flow in the lad and diagonal is restored and the patient is reported to be alive with no further injuries.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key10975015
Report Number9612164-2020-04824
Device Sequence Number3235362
Product Code NIQ
UDI-Device Identifier00643169556737
UDI-Public00643169556737
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model NumberRONYX22522UX
Device Catalogue NumberRONYX22522UX
Device Lot Number0010278351
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/16/2020
01/08/2021
02/23/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date12/23/2020
01/12/2021
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight90